×

zbMATH — the first resource for mathematics

Hyperfiniteness of boundary actions of cubulated hyperbolic groups. (English) Zbl 07228223
Summary: We show that if a hyperbolic group acts geometrically on a CAT(0) cube complex, then the induced boundary action is hyperfinite. This means that for a cubulated hyperbolic group, the natural action on its Gromov boundary is hyperfinite, which generalizes an old result of Dougherty, Jackson and Kechris for the free group case.
MSC:
03E15 Descriptive set theory
20F65 Geometric group theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adams, S.. Boundary amenability for word hyperbolic groups and an application to smooth dynamics of simple groups. Topology33(4) (1994), 765-783. · Zbl 0838.20042
[2] Agol, I.. The virtual Haken conjecture. Doc. Math.18 (2013), 1045-1087, with an appendix by Agol, Daniel Groves and Jason Manning. · Zbl 1286.57019
[3] Bridson, M. R. and Haefliger, A.. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]. Vol. 319. Springer, Berlin, 1999.
[4] Bergeron, N. and Wise, D. T.. A boundary criterion for cubulation. Amer. J. Math.134(3) (2012), 843-859. · Zbl 1279.20051
[5] Connes, A., Feldman, J. and Weiss, B.. An amenable equivalence relation is generated by a single transformation. Ergod. Th. & Dynam. Sys.1(4) (1982), 431-450 1981. · Zbl 0491.28018
[6] Caprace, P.-E. and Mühlherr, B.. Reflection triangles in Coxeter groups and biautomaticity. J. Group Theory8(4) (2005), 467-489. · Zbl 1081.20049
[7] Conley, C. and Miller, B.. Measure reducibility of countable borel equivalence relations. Ann. Math.185(2) (2017), 347-402. · Zbl 1390.54036
[8] Dougherty, R., Jackson, S. and Kechris, A. S.. The structure of hyperfinite Borel equivalence relations. Trans. Amer. Math. Soc.341(1) (1994), 193-225. · Zbl 0803.28009
[9] Feldman, J. and Moore, C. C.. Ergodic equivalence relations, cohomology, and von Neumann algebras. I. Trans. Amer. Math. Soc.234(2) (1977), 289-324. · Zbl 0369.22009
[10] Gao, S.. Invariant Descriptive Set Theory. CRC Press, Boca Raton, FL, 2009. · Zbl 1154.03025
[11] Gao, S. and Jackson, S.. Countable abelian group actions and hyperfinite equivalence relations. Invent. Math.201(1) (2015), 309-383. · Zbl 1388.03044
[12] Gromov, M.. Hyperbolic groups. Essays in Group Theory. Springer, New York, 1987, pp. 75-263.
[13] Harrington, L. A., Kechris, A. S. and Louveau, A.. A Glimm-Effros dichotomy for Borel equivalence relations. J. Amer. Math. Soc.3(4) (1990), 903-928. · Zbl 0778.28011
[14] Haglund, F. and Wise, D. T.. Special cube complexes. Geom. Funct. Anal.17(5) (2008), 1551-1620. · Zbl 1155.53025
[15] Haglund, F. and Wise, D. T.. A combination theorem for special cube complexes. Ann. of Math. (2)176(3) (2012), 1427-1482. · Zbl 1277.20046
[16] Hagen, M. F. and Wise, D. T.. Cubulating hyperbolic free-by-cyclic groups: the general case. Geom. Funct. Anal.25(1) (2015), 134-179. · Zbl 1368.20050
[17] Hagen, M. F. and Wise, D. T.. Cubulating hyperbolic free-by-cyclic groups: the irreducible case. Duke Math. J.165(9) (2016), 1753-1813. · Zbl 1398.20051
[18] Jackson, S., Kechris, A. S. and Louveau, A.. Countable Borel equivalence relations. J. Math. Log.2(1) (2002), 1-80. · Zbl 1008.03031
[19] Kapovich, I. and Benakli, N.. Boundaries of hyperbolic groups. Combinatorial and Geometric Group Theory (New York, 2000/Hoboken, NJ, 2001). American Mathematical Society, Providence, RI, 2002, pp. 39-93. · Zbl 1044.20028
[20] Kechris, A. S.. Classical Descriptive Set Theory. Springer, New York, 1995. · Zbl 0819.04002
[21] Kechris, A. S. and Miller, B. D.. Topics in Orbit Equivalence. Springer, Berlin, 2004. · Zbl 1058.37003
[22] Kahn, J. and Markovic, V.. Immersing almost geodesic surfaces in a closed hyperbolic three manifold. Ann. of Math. (2)175(3) (2012), 1127-1190. · Zbl 1254.57014
[23] Marquis, T.. On geodesic ray bundles in buildings. Geom. Dedicata (2018), doi:10.1007/s10711-018-0401-y. · Zbl 07106665
[24] Niblo, G. and Reeves, L.. Groups acting on CAT(0) cube complexes. Geom. Topol.1 (1997), 1-7. · Zbl 0887.20016
[25] Ollivier, Y. and Wise, D. T.. Cubulating random groups at density less than 1/6. Trans. Amer. Math. Soc.363(9) (2011), 4701-4733. · Zbl 1277.20048
[26] Sageev, M.. Ends of group pairs and non-positively curved cube complexes. Proc. Lond. Math. Soc.3(3) (1995), 585-617. · Zbl 0861.20041
[27] Sageev, M.. CAT(0) cube complexes and groups. Geometric Group Theory. American Mathematical Society, Providence, RI, 2014, pp. 7-54.
[28] Touikan, N.. On geodesic ray bundles in hyperbolic groups. Proc. Amer. Math. Soc.146 (2018), 4165-4173. · Zbl 06912704
[29] Vershik, A. M.. The action of PSL(2, Z) in R^1 is approximable. UspekhiM at. Nauk33(1(199)) (1978), 209-210. · Zbl 0391.28008
[30] Wise, D. T.. Cubulating small cancellation groups. Geom. Funct. Anal.14(1) (2004), 150-214. · Zbl 1071.20038
[31] Wise, D.. The Structure of Groups with a Quasiconvex Hierarchy, in preparation, 2017.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.